question-icon

Can Simvastatin cause side-effects after being on it for 4 years?

default
Posted on Wed, 22 Aug 2018
Question: Can the side effects of simvastatin occur after using it for 4 years ? Recently experiencing fatigue and joint/ muscle and have been using simvastatin for 4 years. Blood tests and CT scans over the past three months have not identified a cause.
doctor
Answered by Dr. Dorina Gurabardhi (34 minutes later)
Brief Answer:
Muscle pain is a common side effect of simvastatine

Detailed Answer:

Hello,

The side effects of simvastatine can occur even after four years.
Muscle pain is a side effect of simvastatine and in this case I suggest you to stop using it temporarly.
I also suggest you to do a kidney check up.

The examinations that should be done are:
-creatinine
-urea
-creatine kinase (CK) in the blood to check any muscle damage.

Hope I have answered your query.

Take care

Dr. Dorina Gurabardhi, General & Family Physician
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Dorina Gurabardhi

General & Family Physician

Practicing since :2013

Answered : 9818 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can Simvastatin cause side-effects after being on it for 4 years?

Brief Answer: Muscle pain is a common side effect of simvastatine Detailed Answer: Hello, The side effects of simvastatine can occur even after four years. Muscle pain is a side effect of simvastatine and in this case I suggest you to stop using it temporarly. I also suggest you to do a kidney check up. The examinations that should be done are: -creatinine -urea -creatine kinase (CK) in the blood to check any muscle damage. Hope I have answered your query. Take care Dr. Dorina Gurabardhi, General & Family Physician